Colorado, 2005

Hail and Damaging Winds in Colorado, June 26, 2005

June 26, 2005 · NWS BOU · 6 events in 4 counties and zones

4 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 26, 1:40 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT SUN JUN 26 2005

.SHORT TERM...ENOUGH MIDLEVEL MOISTURE AROUND ALONG WITH SOME UPPER
LEVEL FORCING TO BRING SCT TSTM ACTIVITY TO THE MOUNTAINS TODAY BUT
IT HAS BEEN HARD FOR THESE TO MAKE MUCH IMPACT ON THE PLAINS AS LOW
LEVELS ARE RATHER DRY.  SOME TSTMS HAVE PRODUCED SOME RAIN INTO THE
LOWER ELEVATIONS OF LARIMER COUNTY WHERE THE LATEST ROUND OF
ACTIVITY IS NOW MOVING OUT OF THE FOOTHILLS.  THE MAIN SHORTWAVE
TROUGH IS IN WY BUT ANOTHER WEAK WAVE TRAILS THIS INTO CENTRAL CO
PER LATEST RUC AND WATER VAPOR IMAGERY AND THIS WILL HELP MAINTAIN
SCT TSTMS IN THE NRN MTNS INTO NRN FOOTHILLS THIS EVENING.
OTHERWISE HIGHER DEWPOINTS ARE STILL FOUND NEAR THE EASTERN BORDER
BUT EVEN THERE THE MOISTURE HAS DECREASED AND NOT CONFIDENT ABOUT
STORMS EVEN OUT THERE.  ALL IN ALL WILL TRIM BACK SOME POPS ON THE
PLAINS FOR THIS EVENING AND KEEP BIT HIGHER VALUES NORTHERN PORTIONS
AND EXTREME NORTHEAST.  GUSTY WINDS SHOULD BE THE MAIN THREAT AS
INDICATED BY THE LATEST 18Z MM5 LOCAL MODEL RUN.

MONDAY LOOKS LIKE IT COULD BE THE DRIEST DAY OF THE COMING WEEK AS
WE GET A GAP IN THE MIDLEVEL MOISTURE AND A DRYLINE SETS UP NEAR THE
KS BORDER.  GUIDANCE TEMPS INTO THE 90S SEEM REASONABLE. PROBABLY
ENOUGH MOISTURE AROUND TO WARRANT ISOLATED TSTM CHANCES BUT SOME
AREA MAY BE NOTHING.  FOR NOW KEPT PRECIP OUT OF THE LIMON AREA WITH
ISOLATED ELSEWHERE.

.LONG TERM...DONT SEE MUCH HOPE FOR CONVECTION LINGERING INTO MONDAY
EVENING WITH THETA-E MINIMUM SPREADING ACROSS THE AREA.  TUESDAY
LOOKS PRETTY DRY AS WELL...BUT STILL CANT RULE OUT SOME ISOLATED
HIGH BASED STORMS WITH A WEAK PLUME OF MID LEVEL MOISTURE TO STREAM
THIS WAY.

THE MODELS STILL AGREE ON A FRONTAL PASSAGE WEDNESDAY SO WILL COOL
HIGH TEMPS BACK INTO THE 80S AND ADD A SLIGHT CHANCE OF
THUNDERSTORMS WITH BETTER LOW LEVEL MOISTURE EXPECTED.  LOW LEVEL
FLOW WILL THEN TURN SOUTHEASTERLY THURSDAY WHICH WOULD HELP KEEP
SOME LOW LEVEL MOISTURE AND SLIGHT CHANCE OF STORMS IN THE
FORECAST.  AT THIS TIME...LOOKS A BIT WARMER AND DRIER BY NEXT
WEEKEND AS RIDGE IS FORECAST TO BUILD.

&&

.BOU...NONE.

&&

SZOKE/BARJENBRUCH
Hazardous weather outlook, Jun 26, 10:15 AM MST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1115 AM MDT SUN JUN 26 2005

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1115 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS NORTHERN COLORADO HAS
KICKED OFF SOME MORNING THUNDERSTORMS ACROSS THE NORTHERN
MOUNTAINS.  SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY MOVING
ONTO THE URBAN CORRIDOR IN LARIMER COUNTY.  AT LOWER LEVELS MOISTURE
IS LIMITED TODAY WITH DEWPOINTS MAINLY IN THE 40S...EVEN LOWER OVER
SOUTHERN PORTIONS.  BECAUSE MIDLEVEL MOISTURE REMAINS OVER THE AREA
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED THIS
AFTERNOON WITH GUSTY WINDS THE MAIN THREAT.  HIGHER LOW LEVEL
MOISTURE IS EXPECTED TO LINGER OVER THE FAR EASTERN COUNTIES AND
THIS COULD LEAD TO STRONGER STORMS THERE MAINLY THIS EVENING WITH
HAIL AND HEAVY RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS...MAINLY WEDNESDAY AND THURSDAY.  SEVERE STORMS ARE
NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.

SZOKE/BARJENBRUCH

The radar

The Denver radar (KFTG), 31 km away, was scanning. The volume nearest the first event began at 23:25 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Arapahoe

When
June 26, 4:25 PM MST
Where
Arapahoe County, 3 mi S of Aurora Cherry Creek
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.583, -104.800

Hail, Arapahoe

When
June 26, 4:25 PM MST
Where
Arapahoe County, Aurora Cherry Creek
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.633, -104.800

Thunderstorm Wind, Adams

When
June 26, 4:52 PM MST
Where
Adams County, 2 mi NE of Watkins
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.767, -104.567

Thunderstorm Wind, Weld

When
June 26, 5:15 PM MST
Where
Weld County, 6 mi N of Ft Lupton
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.167, -104.800

Strong thunderstorm winds damaged a garage and some nearby trees.

Thunderstorm Wind, Weld

When
June 26, 5:39 PM MST
Where
Weld County, 13 mi SE of Roggen
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.033, -104.200

Thunderstorm Wind, Morgan

When
June 26, 5:58 PM MST
Where
Morgan County, 6 mi S of Wiggins
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.150, -104.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462464, 5462465, 5462466, 5462467, 5462468, 5462469.